Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 93, NWS Shreveport, LA

April 13, 2007Winn Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 13, 2007, 8:55 PM CDT for Winn Parish, Louisiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2007, 8:55 PM CDT (01:55 UTC)
Expired
Apr 13, 2007, 9:45 PM CDT
In force
50 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Winn Parish, LA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 5:48 PM CDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2007-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1090 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2007-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 557 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1090 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
629 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
557 m²/s²
0-3 km storm-relative helicity
778 m²/s²
Significant tornado parameter
0.0
Supercell composite
33.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 6:27 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Apr 13, 6:27 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
627 PM CDT FRI APR 13 2007

.DISCUSSION...

HAVE UPDATED ZONES TO INCLUDE CURRENT WATCHES AND HAVE BUMPED UP
THE CHANCE OF RAIN FOR REMAINDER OF TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 344 PM CDT FRI APR 13 2007/

DISCUSSION...
NOT TOO MUCH TO CHANGE FROM PREVIOUS FORECAST. SEVERE WEATHER
POTENTIAL FOR TONIGHT IS NOW MODERATE TO HIGH FOR MOST OF THE CWA.
WARM FRONT IS NEARING SOUTHWEST CORNER OF AREA WITH SURFACE
DEWPOINTS IN MID AND UPPER 60S BEHIND FRONT. LOOK FOR THE FRONT
TO MOVE INTO THE CWA TONIGHT AS SURFACE LOW IN WEST TEXAS MOVES
EASTWARD. BEST CHANCE FOR TORNADIC STORMS TO BE IN VICINITY OF
WARM FRONT AS STRONG UPPER SHORT WAVE ROTATES AROUND CLOSED UPPER
LOW. THIS WILL LIKELY OCCUR BETWEEN 8 PM AND MIDNIGHT...AND FAVORS
THE AREA BETWEEN INTERSTATE 20 AND THE RED RIVER OF NORTHEAST
TEXAS. HOWEVER...BECAUSE OF UNCERTAINTY OF SURFACE BOUNDARIES
TRIGGERED BY CONVECTION AND WARM FRONT LOCATION...MUCH OF THE CWA
WILL BE UNDER THE GUN. HOWEVER...AFTER MIDNIGHT...SEVERE WEATHER
THREAT SHOULD END OVER MOST OF EAST TEXAS...AS SQUALL LINE BECOMES
ORGANIZED AND MOVES INTO SOUTHWEST ARKANSAS AND NORTH LOUISIANA.

WILL HOLD ON TO SOME CONVECTION INTO EARLY SATURDAY IN EAST AS
WIND SHIFT NOT EXPECTED UNTIL UNTIL AROUND 18Z. THEN ONLY SHOWERS
IN THE AFTERNOON AS UPPER TROUGH MOVES SLOWLY ACROSS AREA. DRY
WEATHER EXPECTED SUNDAY THROUGH MONDAY...AS STRONG RIDGE BUILDS
OVER EAST TEXAS WITH MEAN RH FALLS BELOW 20 PERCENT. RIDGE SHIFTS
EAST OF FORECAST AREA MONDAY NIGHT. ANOTHER STRONG LOW DIGS IN
WEST TEXAS TUESDAY...BRINGING ANOTHER DECENT CHANCE OF STORMS. DID
NOT RAISE POPS YET FOR THE EVENT...AS WOULD LIKE TO SEE ANOTHER
CONSISTENT MODEL RUN FOR TIMING...AS THE LOW IS CLOSED OFF AND
MAY TAKE A LITTLE LONGER TO MOVE EAST...ESPECIALLY WITH THE STRONG
RIDGING EAST OF THE SYSTEM.

WITH CLEAR SKIES...LIGHT WINDS AND DRY OVER THE CWA SATURDAY NIGHT...
CAN NOT RULE OUT SOME FROST. MOS INDICATES LOWER 30S NORTHERN COUNTIES...
BUT MID 30S INTO EAST TEXAS AND SOUTHWEST ARKANSAS NOT OUT OF THE
QUESTION. STAY TUNED FOR MORE ON THIS EVENT.

AVIATION...
INGREDIENTS REALLY COMING TOGETHER FOR MAJOR STORM EVENT THIS
EVENING AND OVERNIGHT TIME FRAME...STILL AWAITING ADDITIONAL MSTR
ADVECTION...WITH THE WARM FRONT NOW APPROACHING KSHV.  AT
PRESENT...THE LOW LEVELS REMAIN DRY OVER THE EAST...WITH DEWPOINTS
CLIMBING FAST OVER EAST TX AND CEN LA.  SOUTHEAST WINDS 10 TO 20KT
WITH A FEW GUSTS.  LOW LEVEL SE FLOW EXPECTED TO CONTINUE THIS
AFTERNOON AND EVENING WITH NORTHWARD MOVING WARM FRONT EXPECTED TO
BE ACROSS I-20 BY 00Z.  VFR CIGS OVER THE EAST WITH MVFR WEST AND
STREAMER SHOWERS DEVELOPING...CONVECTION MAY REALLY GET GOING ALONG
WARM FRONT LATER IN AFTN...BUT SCATTERED SO LEFT IN TSTM VCNTY.
SQUALL LINE EXPECTED ALONG COLD FRONT/DRY LINE WHICH COULD PRODUCE
GUST TO 40KTS LATER TONIGHT...INTO TYR 03-06Z...MLU BY
12-15Z...TEMPO TSTMS WITH COLD FRONT. NORTHWEST WINDS EARLY TOMORROW
10 TO 20 KT 08-12Z /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  60  65  46  69 /  90  50  10   0
MLU  62  64  45  66 /  90  60  10   0
DEQ  53  56  37  66 /  90  10  10   0
TXK  54  58  41  67 /  90  40  10   0
ELD  57  62  40  67 /  90  60  10   0
TYR  55  60  43  69 /  90  30  10   0
GGG  57  61  42  68 /  90  30  10   0
LFK  62  65  43  70 /  90  10  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06/15
Hazardous weather outlook, Apr 13, 3:15 PM CDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
315 PM CDT FRI APR 13 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
315 PM CDT FRI APR 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

PORTIONS OF NORTHEAST TEXAS HAVE JUST BEEN PLACED IN A HIGH RISK
OUTLOOK AREA THROUGH TOMORROW MORNING. THE OUTLOOK AREA IS GENERALLY
NORTH AND WEST OF A LINE FROM RUSK TO MARSHALL TO LINDEN TEXAS.
THIS HIGH RISK AREA INCLUDES THE CITIES OF TYLER AND LONGVIEW.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
SOUTH OF A CLARKSVILLE TEXAS TO EL DORADO ARKANSAS LINE.
NORTH OF THIS LINE...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS.

TORNADOES...HAIL GREATER THAN THREE QUARTERS OF AN INCH IN
DIAMETER...AND DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR
WILL BE POSSIBLE.

AT LEAST TWO ROUNDS OF THUNDERSTORMS ARE EXPECTED THROUGH
TONIGHT. A WARM FRONT IS EXPECTED TO MOVE NORTHWARD THIS
AFTERNOON...REACHING DEEP EAST TEXAS. AS AN UPPER AIR DISTURBANCE
ROTATES THROUGH THE REGION...THUNDERSTORMS ARE EXPECTED TO DEVELOP.
SOME OF THESE STORMS MAY BECOME SEVERE. LARGE HAIL IS
EXPECTED TO BE THE MAIN RISK...BUT ISOLATED TORNADOES ARE
POSSIBLE...ESPECIALLY JUST AHEAD AND ALONG THE WARM FRONT.

BEHIND THE WARM FRONT...THE ATMOSPHERE IS EXPECTED TO
BECOME INCREASINGLY MOIST AND UNSTABLE.  A COLD FRONT IS
FORECAST TO MOVE EAST OF THE INTERSTATE 35 CORRIDOR LATE THIS
AFTERNOON. THUNDERSTORMS...POSSIBLY SUPERCELLULAR IN NATURE...
ARE EXPECTED TO DEVELOP AHEAD OF THIS FRONT. THESE STORMS ARE
EXPECTED TO GRADUALLY EVOLVE INTO A SQUALL LINE AS THEY MOVE
EAST THROUGH THE EVENING HOURS. THIS LINE IS EXPECTED TO
REACH A MAGNOLIA ARKANSAS TO HEMPHILL TEXAS LINE BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SEVERE THUNDERSTORMS ARE EXPECTED TO BE ONGOING SATURDAY MORNING AS
THE STORM SYSTEM CONTINUES TO MOVE EAST.  AT THIS TIME...IT LOOKS
LIKE THE GREATEST RISK FOR SEEING SEVERE STORMS SATURDAY MORNING
WILL RESIDE EAST OF AN EL DORADO ARKANSAS TO POLLOCK LOUISIANA
LINE.  DAMAGING WINDS AND LARGE HAIL ARE EXPECTED TO BE THE MAIN
RISKS.  HOWEVER...AN ISOLATED TORNADO CANNOT BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL BE NEEDED LATER THIS EVENING AND INTO THE
NIGHT.

In the hours before

Local storm report, Apr 13, 5:11 PM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
511 PM CDT FRI APR 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             FARMERVILLE             32.77N 92.40W
04/13/2007  E1.00 INCH       UNION              LA   LAW ENFORCEMENT

&&

BR
Local storm report, Apr 13, 5:27 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
527 PM CDT FRI APR 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             DOYLINE                 32.52N 93.42W
04/13/2007  M0.75 INCH       WEBSTER            LA   PUBLIC

&&

BR

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 8:55 PM CDTSevere Thunderstorm WarningSHVWood65 min
Apr 13, 9:35 PM CDTSevere Thunderstorm WarningSHVSmith55 min
Apr 13, 9:39 PM CDTSevere Thunderstorm WarningSHVFranklin66 min
Apr 13, 9:59 PM CDTSevere Thunderstorm WarningSHVCamp, Upshur, Wood61 min
Apr 13, 10:17 PM CDTSevere Thunderstorm WarningSHVCherokee58 min
Apr 13, 10:37 PM CDTSevere Thunderstorm WarningSHVGregg, Smith38 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.